MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC03
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil (swiftpac) pusher assembly revealed that the pet lock was separated, the pull wire was retracted, and the embolization coil was detached.This typically occurs during a successful detachment.The detached embolization coil was not returned for evaluation.Based on the reported complaint, the root cause of the detachment issue during the procedure could not be determined.Further evaluation revealed kink on the pusher assembly.This damage was incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coils, (swiftpac), swift coil detachment handles (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a swiftpac into the target location and used the swift handle to detach the embolization coil.However, when the physician went to remove the pusher assembly, the swiftpac was still attached.The physician attempted to detach the swiftpac using a second swift handle, but the swiftpac would not detach.Therefore, the physician decided to remove the swiftpac.While retracting the embolization coil back into the microcatheter, the swiftpac had unintentionally detached within the microcatheter.The physician then used a guidewire to push the detached swiftpac successfully into the mma trunk.It was reported that the same issue had occurred after placing a second swiftpac and attempting to detach it using the first swift handle.While removing the swiftpac, the embolization coil had unintentionally detached within the microcatheter.The physician used the same guidewire to push the detached swiftpac into the mma trunk.The procedure was completed using two additional swiftpacs and the second swift handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed and on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section h box 10.Related report numbers.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24569080
Report Number3005168196-2026-00063
Device Sequence Number9500156
Product Code HCG
UDI-Device Identifier00815948024779
UDI-Public00815948024779
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC03
Device Lot NumberF00019336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown